Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 30, 2001, 5:14 PM EDT for Sevier County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 5:14 PM EDT (21:14 UTC)
- Expired
- Jun 30, 2001, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sevier County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 302117 FFWMRX TNC155-302315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 514 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... SEVIER COUNTY IN EAST TENNESSEE * UNTIL 715 PM EDT * AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN AT THE PARK HEADQUARTERS NEAR SUGARLANDS...OR 5 MILES SOUTHWEST OF GATLINBURG. THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS NEARLY STATIONARY. FIGHTING CREEK IS UNDER THIS STORM. FIGHTING CREEK FLOWS INTO THE WEST PRONG OF THE LITTLE PIGEON RIVER. * LOCATIONS IN THE WARNING INCLUDE... ELKMONT...GATLINBURG...PITTMAN CENTER...SUGARLANDS EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3573 8365 3559 8364 3565 8337 3585 8331
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:09 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 3:09 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EDT SAT JUN 30 2001 MORE OF THE SAME...THEN ON SUNDAY NIGHT AND MONDAY A COLD FRONT WILL MOVE THROUGH THE CWA TO BRING A CHANGE IN THE PATTERN AS SOME NW FLOW STARTS IN THE MID AND UPPER LEVELS. MODELS IN DECENT AGREEMENT. ETA IS A BIT QUICK AT FIRST WITH THE FRONT AND ASSOCIATED 50H SHORTWAVE MOVING THROUGH THE GREAT LAKES REGION. BY THEN END OF THE FORECAST PERIOD THOUGH...THE ETA SLOWS AND THE NGM AND AVN ACTUALLY BRING THE FRONT THROUGH THE CWA QUICKER. THE ETA STALLS THE FRONT NEAR THE SOUTHERN TN BOARDER...WHILE THE AVN AND ESPECIALLY THE NGM ARE MORE AGGRESSIVE TAKE THE FRONT SOUTH. WILL LEAN TOWARD THE COMPROMISE AVN WHICH HAS ALSO BEEN THE MOST CONSISTENT FROM RUN TO RUN. MOIST AND UNSTABLE AIR MASS REMAINS OVER THE CWA TONIGHT AND SUNDAY. EXPECT CAPES AROUND 2000 J/KG AGAIN ON SUNDAY. TONIGHT THERE IS A LITTLE SURFACE TO 80H CONVERGENCE OVER THE CWA AND A VERY WEAK 50H SHORTWAVE THAT MOVES OVER THE NC MOUNTAINS. COULD SEE SHOWERS AND STORMS GOING WELL INTO THE NIGHT AND MORNING...SO WILL NOT WORD AS AFTERNOON AND EVENING STORMS. BY SUNDAY NIGHT...THE COLD FRONT DROPS INTO THE REGION WITH SOME SURFACE TO 80H CONVERGENCE AND WEAK UPPER DIVERGENCE. WILL KEEP THE CHANCE POPS GOING FOR THE ENTIRE CWA THROUGH THE ENTIRE NIGHT. BY 12Z MONDAY MORNING...THE FRONT WILL BE NEAR THE SOUTHERN PART OF THE CWA. HOWEVER...THERE IS PLENTY OF MOISTURE (AT 70H AND BELOW) AND INSTABILITY LAGGING BEHIND IT. ALSO A WEAK 50H SHORTWAVE DROPS INTO THE REGION IN THE NW FLOW. THE SOUTHERN PART OF THE CWA COULD SEE CAPES UP TO 1800 J/KG...AND THE CENTRAL PORTION UP TO 1200 J/KG. WILL KEEP A CHANCE/SLIGHT CHANCE IN THE FORECAST GIVEN THE MOISTURE AND INSTABILITY. THE ETA EVEN HAS SOME LOW LEVEL CONVERGENCE ACROSS SE TN AND SW NC ON MONDAY. WILL LEAVE THE NORTHERN PLATEAU...NE TN AND SW VA DRY. INSTABILITY IS LACKING (ONLY AROUND 600 J/KG)...AND AIR MASS IS MUCH DRIER. WILL CONTINUE THE TREND OF GOING TOWARD THE WARMER GUIDANCE FOR HIGHS...AND NEAR FWC/MAV TEMPS FOR LOWS. .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
In the hours before
Local storm report, Jun 30, 12:55 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1255 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 2 E MADISONVILLE TN WIND DAMAGE
06/29/01 MONROE TREES DOWN ACROSS NILES
FERRY ROAD. REPORTED BY
SPOTTER.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:10 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 50 min |
| Jun 29, 9:57 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 48 min |
| Jun 29, 10:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 29, 10:39 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 51 min |
| Jun 30, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.